MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. ARTICULATING ARM LATERAL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ZIMMER BIOMET SPINE INC. ARTICULATING ARM LATERAL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number N/A
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.
 
Event or Problem Description
It was reported that while the arm was being set up, the surgeon was turning the black knob to lock it and it made a loud pop.The arm would not tighten after that.The surgeon was able to make the arm work for the surgery without delay or impact to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrections in h3.Additional information in h6: component, investigation type, findings, and conclusions.This report is relaying additional information.Device evaluation: visual inspection revealed no signs of damage.A functional test was performed by attempting to tighten the arm by turning the black knob and found that it is frozen.Potential cause this event could possibly be attributed to wear through use over time or multiple sterilization cycles.It could also be attributed to applying excessive forces during previous tightening, which could cause damage to the internal mechanisms, preventing further use.Dhr review and related actions per dhr review, the part was likely conforming when it left zimmer biomet control.Device use this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.

Brand Name
ARTICULATING ARM LATERAL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key12044316
Report Number3012447612-2021-00202
Device Sequence Number17099034
Product Code LXH
UDI-Device Identifier00888480667513
UDI-Public(01)00888480667513(10)IG23308
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number8734-0020
Device Lot NumberIG23308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Weight113